Rainy Days and Flare Days Always Get Me Down

By Mary Holmes
Updated 2024-03-24 14:31:24 | Published 2022-09-18 23:58:42
  • Closed
  • Psoriatic Arthritis
    • Add to favorites
    • In the Psoriatic Arthritis section of the iMedix Blog, delve into topics around this inflammatory arthritis linked to psoriasis. Find information on symptoms, diagnosis, treatment options, and living tips, providing valuable support for patients and their caregivers.

tired man in bedroom

For the past month, I have been waking up in pain, particularly in my left hand which is swollen and makes it difficult to make a full fist. Although the stiffness subsides throughout the day, the pain remains. This is a flare, a term used to describe when arthritis symptoms worsen suddenly and intensely. The cause of these flares is unclear, with some attributing them to weather, food, or stress. In my case, it seems to coincide with a change in medication.

This past month has been challenging as I have become reliant on my medication to manage my arthritis symptoms. However, when the medication doesn't work as effectively, doubts start to creep in. Will I need to switch to a different medication? Is my condition worsening? Will this lead to a decline in my health? These thoughts may not be healthy, but they are hard to escape.

During this flare, I also experience fatigue, which is more than just feeling tired. It is a complete lack of energy that saps me of any motivation to do more than go to work. Moving around and staying active actually helps with the flare pain, even though it seems counterintuitive. However, I need to be careful not to overexert myself, as I learned when I recently had to move furniture and ended up exhausted.

Aside from the pain and fatigue, I have also noticed some skin issues. I have developed small pits on my nails, which is a classic sign of psoriatic arthritis. This symptom had diminished since starting my medication, but it has made a return lately. I will discuss this with my rheumatologist when I see them in a few weeks.

The flare coincides with a change in my medication dosage. My doctor had decreased the dosage due to side effects, but now I am experiencing increased pain and stiffness. I anticipate another discussion about dosage adjustments during my next appointment. Managing medication and the disease itself is a constant balancing act.

Overall, the past month has been challenging. I continue to stay connected with others who have psoriatic arthritis, seeking support and advice when needed.

User-thumb
Mary Holmes is verified user for iMedix

Comments are disabled for this question